Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS New York, NY

February 16, 20164 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Feb 16, 2016, 2:47 PM EST for 4 counties in New York. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2016, 2:47 PM EST (19:47 UTC)
Expired
Feb 16, 2016, 3:15 PM EST
In force
28 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY

What was reported inside it

TimeReportWhereRemark
Feb 16, 3:12 PM ESTTSTM WND DMG1 E Levittown, NYWIRES DOWN AND POWER OUTAGES AT THE INTERSECTION OF HEMPSTEAD TURNPIKE AND WANTAGH AVENUE.
Feb 16, 3:12 PM ESTTSTM WND DMG1 Nnw Massapequa, NYLARGE TREE LIMB ON HOUSE ON WASHINGTON AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS51 KOKX 161947
SVROKX
NYC005-047-059-081-162015-
/O.NEW.KOKX.SV.W.0004.160216T1947Z-160216T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
247 PM EST TUE FEB 16 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 315 PM EST

* AT 246 PM EST...DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED OVER ROCKAWAY BEACH...AND MOVING NORTHEAST AT 45 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CROWN HEIGHTS AND CANARSIE AROUND 250 PM EST.
  KENNEDY AIRPORT...CEDARHURST...HOWARD BEACH AND OZONE PARK AROUND
  255 PM EST.
  VALLEY STREAM...LYNBROOK...JAMAICA...WOODMERE...FLUSHING...FOREST
  HILLS AND OCEANSIDE AROUND 300 PM EST.
  FREEPORT...GARDEN CITY...HEMPSTEAD...BALDWIN...ELMONT...LITTLE NECK
  AND CLEARVIEW EXPRESSWAY AROUND 305 PM EST.
  MINEOLA...WESTBURY...GREAT NECK...MANHASSET AND PORT WASHINGTON
  AROUND 310 PM EST.
  OYSTER BAY...SYOSSET...LEVITTOWN...BAYVILLE...BROOKVILLE AND
  HICKSVILLE AROUND 315 PM EST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WEST
HEMPSTEAD...THOMASTON...EAST HILLS...EAST ROCKAWAY...JERICHO...EAST
WILLISTON...HERRICKS...EAST MEADOW...HEWLETT AND MUNSEY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG STORMS PRODUCE DAMAGING WINDS...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4055 7394 4059 7381 4065 7385 4065 7386
      4058 7388 4057 7400 4063 7404 4079 7391
      4077 7376 4087 7373 4081 7365 4090 7363
      4091 7352 4090 7351 4089 7351 4090 7353
      4063 7343 4057 7387
TIME...MOT...LOC 1946Z 221DEG 43KT 4055 7389 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 1:20 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 16, 1:20 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EST TUE FEB 16 2016

.SYNOPSIS...
LOW PRESSURE TRACKS WEST OF THE APPALACHIANS TODAY BEFORE MOVING
INTO EASTERN CANADA BY THIS EVENING. A COLD FRONT MOVES ACROSS THE
REGION TONIGHT. ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST
ON WEDNESDAY...THEN CROSSES THE TRI-STATE WEDNESDAY NIGHT.
CANADIAN HIGH PRESSURE BUILDS IN THROUGH THURSDAY NIGHT...THEN
SLIDES OFFSHORE ON FRIDAY. A WARM FRONT APPROACHES FROM THE
SOUTHWEST FRIDAY NIGHT...THEN LIFTS TO THE NORTH ON
SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE INTO SATURDAY NIGHT.
WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. A COMPLEX STORM SYSTEM
IMPACTS THE AREA SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGION WELL INTO THE WARM SECTOR EARLY THIS AFTERNOON. BAND OF
MODERATE TO HEAVY RAINFALL APPROACHING FROM THE WEST ASSOCIATED
WITH DEEPENING LOW PRESSURE MOVING FROM CENTRAL PA INTO UPSTATE
NEW YORK. WITHIN THE BAND OF RAIN IS A FINE LINE OF HEAVY
RAINFALL STRETCHING FROM SE PA THROUGH SOUTHERN NJ. ALONG AND
AHEAD OF THE FINE LINE IS VERY STRONG WINDS JUST ABOVE THE
SURFACE. LOW LEVEL JET AT 925 MB PROGGED BY THE NAM TO BE BETWEEN
80 AND 85 KT ACROSS LONG ISLAND AND SOUTHERN CT THIS AFTERNOON.

HAVE SEEN A FEW OBSERVATIONS OF GUSTS CLOSE TO 50
MPH ALONG AND JUST AHEAD OF THIS FINE LINE. LATEST RADAR TRENDS
TAKE IT INTO THE NYC/NJ METRO AROUND 19Z. ANY STRONG WIND GUST
POTENTIAL WILL BE HANDLED WITH SHORT FUSED PRODUCTS. ONCE THE LINE
MOVES THROUGH...WINDS WILL SHIFT TO MORE OF A SOUTH OR SOUTHWEST
DIRECTION WITH SPEEDS DECREASING AS THE LOW LEVEL JET MOVES EAST.

HAVE UPDATED POPS AND WX GRIDS...WITH INCREASED EMPHASIS ON GUSTY
WIND POTENTIAL AND THE ADDITION OF ISOLATED THUNDER. LIMITED
CAPE...BUT WITH STRONG LOW LEVEL JET AND STRONG FORCING...IT WOULD
NOT BE OUT OF THE QUESTION FOR A FEW RUMBLES OF THUNDER. POPS
TRENDED SIGNIFICANTLY DOWNWARD ONCE THE RAIN MOVES EAST. BLENDED
LATEST HRRR AND RAP POPS. IN GENERAL...AROUND 1" OF LIQUID
PRECIPITATION IS FORECAST WITH LOCALLY HIGHER AMOUNTS. NOT
EXPECTING FLASH FLOODING...BUT MINOR URBAN FLOODING DUE TO EXCESS
RUNOFF AND MINOR RISES IN AREA RIVERS ARE POSSIBLE.

COLD FRONT WORKS ITS WAY ACROSS THE CWA THIS EVENING. WINDS SHIFT
TO THE NW AND DIMINISH FAIRLY QUICKLY...BECOMING LESS THAN 10 MPH
THIS EVENING.

WITH COLD AIR ADVECTION UNDERWAY...LOWS TONIGHT WILL DROP INTO
THE UPPER 20S INLAND TO THE MID 30S NEAR THE COAST.

WITH RESIDUAL MOISTURE ON ROADWAYS...SOME ICY SPOTS MAY DEVELOP
THIS EVENING...ESPECIALLY ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MEAN TROUGHING BUILDS INTO THE EASTERN U.S. WEDNESDAY AND
WEDNESDAY NIGHT...THEN SLIDES OFFSHORE ON THURSDAY. LOW LEVELS
SHOULD BE FAIRLY DRY...SO OUTSIDE OF SLIGHT CHANCE POPS OVER FAR W
ORANGE COUNTY FOR SNOW SHOWERS (COULD SEE SOME ENHANCEMENT OF LOW
LEVEL MOISTURE FROM THE GREAT LAKES THERE) ON WEDNESDAY...HAVE
GONE DRY IN THIS TIME FRAME.

DEEP LAYERED RIDGING BUILDS IN THURSDAY NIGHT...SO HAVE GONE DRY
THEN AS WELL.

FOR HIGHS WEDNESDAY...A BLEND OF MAV/MET/ECS GUIDANCE...A MIX DOWN
FROM 925 HPA...AND NAM 2-METER TEMPERATURES WAS USED. A BLEND OF
MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS USED FOR
LOWS WEDNESDAY NIGHT. READINGS ARE FORECAST TO BE NEAR TO SLIGHTLY
ABOVE NORMAL IN BOTH PERIODS.

FOR HIGHS THURSDAY...A BLEND OF MET/MET GUIDANCE...NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA WAS USED. A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE AND NAM 2-METER TEMPERATURES WAS
USED FOR LOWS THURSDAY NIGHT. VALUES SHOULD BE AROUND 5 DEGREES
BELOW NORMAL FOR BOTH PERIODS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A DEEP LAYERED RIDGE SLIDES TO THE EAST ON FRIDAY...WITH ASSOCIATED
SUBSIDENCE KEEPING THINGS DRY.

MULTIPLE NORTHERN STREAM SHORTWAVES APPROACH FRIDAY NIGHT...THEN
PASS TO THE EAST ON SATURDAY. HAVE CHANCE POPS EVERYWHERE FRIDAY
NIGHT...FOR A RAIN/SNOW MIX ACROSS SOUTHERN ZONES...AND A WINTRY MIX
TO SNOW FOR NORTHERN ZONES. ON SATURDAY...HAVE SLIGHT CHANCE POPS
WEST 1/3 AS SHORTWAVES APPEAR TO EXIT FAIRLY QUICKLY SATURDAY
MORNING...WITH CHANCE POPS ELSEWHERE. PRECIPITATION CHANGES TO
ALL RAIN THROUGHOUT BY AFTERNOON.

SHORTWAVE 700-500 HPA RIDGING CROSSES THE AREA SATURDAY
NIGHT...FOLLOWED BY A WEAK SHORT WAVE PASSING ON SUNDAY. THERE IS
SOME DIFFERENCES IN TIMING OF THESE FEATURES...BUT WITH DRY LOW
LEVELS...FOR NOW EXPECT THE SHORTWAVE TO PASS THROUGH DRY...SO HAVE
GONE WITH A DRY FORECAST FOR BOTH PERIODS.

THERE ARE DIFFERENCES IN THE HANDLING OF THE NEXT SYSTEM FOR SUNDAY
NIGHT/MONDAY BETWEEN THE ECMWF AND GFS/CMC/GEFS MEAN...SO LEANED
TOWARDS THE LARGER CONSENSUS IN THIS TIME FRAME...WITH ONLY SLIGHT
CHANCE POPS SUNDAY NIGHT AND CHANCE POPS ON MONDAY. AT THIS TIME IT
APPEARS TO BE MAINLY A RAIN EVENT...WITH MAYBE SOME MIXING IN OF
SNOW OVER FAR NW ZONES. HOWEVER...GIVEN THE HIGH DEGREE OF
UNCERTAINTY ON THE EVOLUTION OF THE SYSTEM...THIS IS COULD CHANGE.

FOR TEMPERATURES FRIDAY-MONDAY THE SUPER BLEND WAS USED...WITH BELOW
NORMAL TEMPERATURES FRIDAY...GIVING WAY TO ABOVE NORMAL
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT HAS PASSED TO THE NORTH. MEANWHILE...LOW PRESSURE
MOVING FROM NE PA INTO UPSTATE NY AND QUEBEC WILL DRAG A TRAILING
COLD FRONT ACROSS EARLY THIS EVENING.

NARROW LINE OF LOW-TOPPED CONVECTION...WITHOUT THUNDER BUT WITH
VERY HEAVY RAIN...STRONG SFC WINDS AND POSSIBLY SMALL HAIL...WILL
MOVE ACROSS THE NYC METRO AND THE LOWER HUDSON VALLEY TERMINALS
BETWEEN 19Z-20Z...ACROSS KBDR/KISP 20Z-21Z...AND KGON 21Z-22Z.
THIS LINE COULD TAP INTO VERY STRONG WINDS ALOFT THE ARE ALREADY
CAUSING LLWS AND PRODUCE BRIEF WIND GUSTS 40-50 KT AND LIFR VSBY.
AFTER IT MOVES THROUGH...PREVAILING GUSTY SE FLOW 20-25 KT WITH
GUSTS 30-35 KT SHOULD TURN SOUTHERLY AND DIMINISH TO 15-20G25-30KT
WITH FLIGHT CAT IMPROVING TO MVFR...THEN SHIFT WNW AFTER COLD
FROPA AND DIMINISH FURTHER WITH VFR CONDS.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: PEAK FL020 WINDS 17080KT 18Z-20Z.

KLGA FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.

KEWR FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.

KTEB FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.

KHPN FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.

KISP FCSTER COMMENTS: PEAK FL020 WINDS 17085KT 19Z-21Z.

.OUTLOOK FOR 18Z WED THROUGH SUNDAY...
.WED-FRI...VFR.
.FRI NIGHT...CHANCE OF MIXED PRECIP WITH MVFR OR LOWER CONDS.
SW WINDS G20KT LATE.
.SAT...CHANCE OF RAIN SHOWERS MVFR OR LOWER CONDS IN THE MORNING.
W WINDS G20-25KT.
.SUNDAY...VFR.

&&

.MARINE...
THE FORECAST REMAINS ON TRACK THIS AFTERNOON.

GALE WARNINGS REMAIN IN EFFECT FOR THE OCEAN AND GREAT SOUTH
BAY...AS STRONG SOUTHERLY WINDS WILL GUST TO 35-40 KT...POSSIBLY
AS HIGH AS 45 KT ON THE OPEN ATLANTIC OCEAN WATERS. ON ALL OTHER
WATERS...A FEW GUSTS TO 35 KT ARE POSSIBLE...BUT THINK MOST OF THE
GUSTS WILL TOP OFF AROUND 30 KT.

WITH THE STORM DEPARTING THIS EVENING...WINDS WILL DIMINISH
FAIRLY QUICKLY...AND SUB-SCA CONDITIONS LIKELY ON MOST WATERS
BEFORE MIDNIGHT TONIGHT. OCEAN SEAS WILL REMAIN HIGH...AND SCA
WILL LIKELY BE NEEDED FOR THOSE WATERS WHEN THE GALES END.

SEAS SHOULD REMAIN ABOVE SMALL CRAFT LEVELS ON THE COASTAL OCEAN
WATERS ON WEDNESDAY...WITH SUB-SMALL CRAFT CONDITIONS ON THE NON-
OCEAN WATERS. WINDS INCREASE WEDNESDAY NIGHT AND THURSDAY IN
RESPONSE TO COLD AIR ADVECTION...WITH SMALL CRAFT CONDITIONS
LIKELY ON THE COASTAL OCEAN WATERS AND POSSIBLE ON THE NON-OCEAN
WATERS.

WINDS ON THE NON-OCEAN WATERS SHOULD BE 15 KT OR LESS THURSDAY
NIGHT-SATURDAY. ON THE COASTAL OCEAN WATERS SMALL CRAFT CONDITIONS
ARE LIKELY IN THIS TIME FRAME DUE TO BOTH WIND GUSTS TO AROUND 25
KT AND SEAS 5 FT OR GREATER.

&&

.HYDROLOGY...
A TOTAL OF AROUND 1 INCH OF LIQUID PRECIPITATION...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...IS EXPECTED THROUGH THIS EVENING. HEAVY
RAIN MAY LEAD TO URBAN AND POOR DRAINAGE ISSUES. SOME SMALLER AND
FASTER REACTING STREAMS ACROSS NORTHEASTERN NEW JERSEY MAY
APPROACH BANKFULL THIS AFTERNOON.

NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY INTO
SUNDAY.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS OF
NASSAU AND SUFFOLK COUNTIES FOR THE HIGH TIDE CYCLE THIS AFTERNOON
AND EVENING.

TIDES ARE ASTRONOMICALLY LOW...BEING BETWEEN A NEW AND FULL MOON.
THE HIGH TIDE CYCLE THIS AFTERNOON AND EVENING WILL COINCIDE WITH
A PROLONGED PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE
VALUES OF 2 1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL
FLOODING ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AS WELL
AS LOCATIONS ADJACENT TO PECONIC AND GARDINERS BAYS. WATER LEVELS
LOOK TO FALL JUST SHY OF MINOR FLOOD BENCHMARKS AT THE NYC SOUTH
SHORE BAYS.

WILL GO AHEAD AND ISSUE A COASTAL FLOOD STATEMENT FOR THE CT COAST
FOR THE LATE AFTERNOON/EARLY EVENING HIGH TIDE CYCLE...AS THE
STRONG SOUTHERLY WINDS MAY RESULT IN LOCALIZED MINOR COASTAL
FLOODING.

&&

.EQUIPMENT...
KOKX RADAR IS OUT OF SERVICE UNTIL FURTHER NOTICE. A PART IS ON
ORDER...BUT A RETURN TO SERVICE TIME IS UNKNOWN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ080-
     179.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EST THIS EVENING FOR NYZ079-
     081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ330-335-
     338-340.
     GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ345-350-353-
     355.

&&

SYNOPSIS...MALOIT/MPS
NEAR TERM...DS
SHORT TERM...MPS
LONG TERM...MALOIT
AVIATION...GOODMAN
MARINE...MALOIT/MPS/DS
HYDROLOGY...MALOIT/MPS
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Feb 16, 12:43 PM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EST TUE FEB 16 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-176>178-171745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
1243 PM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN FALLS ON FROZEN
GROUND AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON...MINOR
URBAN FLOODING OF LOW LYING POOR DRAINAGE AREAS IS LIKELY.

A NARROW BAND OF HEAVY SHOWERS ALONG WITH ISOLATED THUNDERSTORMS
MAY CAUSE WIND GUSTS OF AT LEAST 58 MPH AS IT MOVES EAST ACROSS
THE REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-081-171745-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1243 PM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-171745-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
1243 PM EST TUE FEB 16 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-350-353-355-171745-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1243 PM EST TUE FEB 16 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-171745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
1243 PM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 16, 1:32 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EST TUE FEB 16 2016

NYZ067>071-162000-
SOUTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-NORTHERN WESTCHESTER-
132 PM EST TUE FEB 16 2016

...A LINE OF SHOWERS WITH STRONG AND POTENTIALLY DAMAGING WIND GUSTS
WILL AFFECT ROCKLAND...PUTNAM...WESTCHESTER AND ORANGE COUNTIES...

AT 131 PM EST...A LINE OF SHOWERS WITH STRONG AND POTENTIALLY
DAMAGING WIND GUSTS WAS ALONG A LINE EXTENDING FROM NEAR PAUPACK TO
NEAR MILLBROOK TO LEBANON...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
      4158 7413 4161 7413 4158 7405 4159 7395
      4145 7400 4149 7393 4151 7374 4132 7355
      4121 7349 4110 7373 4099 7366 4098 7366
      4097 7367 4090 7377 4100 7388 4143 7475
TIME...MOT...LOC 1831Z 224DEG 37KT 4143 7524 4103 7492 4065 7485
Special weather statement, Feb 16, 1:40 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EST TUE FEB 16 2016

CTZ009>012-NYZ078>081-177-179-162045-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-
SOUTHERN NASSAU-
140 PM EST TUE FEB 16 2016

STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS BETWEEN 40 AND 45 MPH ARE
LIKELY THIS AFTERNOON WHICH COULD DOWN A FEW TREES AND POWER LINES.

WIND GUSTS 50 AND 55 MPH ARE POSSIBLE BETWEEN 3 AND 5 PM AS A
NARROW BAND OF HEAVY RAINFALL MOVES THROUGH THE AREA. THERE COULD
ALSO BE A FEW ISOLATED GUSTS UP TO 58 MPH. THESE WINDS COULD ALSO
BRING DOWN TREES AND POWER LINES.

DS
Local storm report, Feb 16, 1:41 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG ROCK TAVERN             41.47N  74.19W
02/16/2016                   ORANGE             NY   TRAINED SPOTTER

            TREES DOWN IN ROCK TAVERN

&&

JP
Local storm report, Feb 16, 1:42 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG NEW WINDSOR             41.47N  74.03W
02/16/2016                   ORANGE             NY   TRAINED SPOTTER

            TREES DOWN IN NEW WINDSOR

&&

JP
Local storm report, Feb 16, 1:43 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND DMG MANHATTAN               40.78N  73.97W
02/16/2016                   NEW YORK           NY   EMERGENCY MNGR

            *** 2 INJ *** TABLE BLEW OFF A 22 STORY BUILDING AT 7TH
            AVENUE AND WEST 39TH STREET.

&&

JP
Special weather statement, Feb 16, 1:55 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EST TUE FEB 16 2016

CTZ005>008-162100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
155 PM EST TUE FEB 16 2016

STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS BETWEEN 35 AND 40 MPH ARE
LIKELY THIS AFTERNOON WHICH COULD DOWN A FEW TREES AND POWER LINES.

WIND GUSTS OF 50 AND 55 MPH ARE POSSIBLE BETWEEN 3 AND 5 PM AS A
NARROW BAND OF HEAVY RAINFALL MOVES THROUGH THE AREA. THERE COULD
ALSO BE A FEW ISOLATED GUSTS UP TO 58 MPH. THESE WINDS COULD ALSO
BRING DOWN TREES AND POWER LINES.

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:14 PM ESTSpecial Weather StatementOKXBronx, Kings, New York, Queens91 min
Feb 16, 1:19 PM ESTSpecial Marine WarningOKX86 min
Feb 16, 1:32 PM ESTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester88 min
Feb 16, 2:21 PM ESTSevere Thunderstorm WarningOKXKings, Queens39 min
Feb 16, 2:51 PM ESTSpecial Marine WarningOKX54 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.